Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2005, 10:06 PM MDT for Dawes County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 10:06 PM MDT (04:06 UTC)
- Expired
- Jun 15, 2005, 10:40 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 160407 SVRCYS NEC045-160430- /O.NEW.KCYS.SV.W.0046.050616T0406Z-050616T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1006 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHADRON * UNTIL 1030 PM MDT * AT 1004 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER CHADRON ...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGEVIEW GOLF CLUB AND CHADRON BY 1015 PM MDT 8 MILES SOUTH OF ISINGLASS BUTTES BY 1025 PM MDT DEVILS BACKBONE BY 1030 PM MDT LAT...LON 4298 10314 4273 10314 4272 10280 4298 10280 $$ JLH
3 follow-up statements
000 WWUS55 KCYS 160418 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1017 PM MDT WED JUN 15 2005 NEC045-160430- /O.CON.KCYS.SV.W.0046.000000T0000Z-050616T0430Z/ DAWES NE- 1017 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM MDT FOR NORTHEASTERN DAWES COUNTY... AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CHADRON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DEVILS BACKBONE BY 1025 PM MDT LAT...LON 4298 10314 4273 10314 4272 10280 4298 10280 $$ JLH
000 WWUS55 KCYS 160431 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1030 PM MDT WED JUN 15 2005 NEC045-160440- /O.EXP.KCYS.SV.W.0046.000000T0000Z-050616T0430Z/ DAWES NE- 1030 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY EXPIRED AT 1030 PM MDT... AT 1029 PM NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM ABOUT 5 MILES EAST OF CHEYENNE. HOWEVER...SINCE 1025 PM...THIS STORM HAD WEAKENED BELOW SEVERE LIMITS WHILE STILL MOVING EAST AT 15 MPH. LAT...LON 4298 10314 4273 10314 4272 10280 4298 10280 $$ JLH
000 WWUS55 KCYS 160440 CCA SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1030 PM MDT WED JUN 15 2005 NEC045-160445- /O.EXP.KCYS.SV.W.0046.000000T0000Z-050616T0430Z/ DAWES NE- 1030 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY EXPIRED AT 1030 PM MDT... AT 1029 PM NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM ABOUT 5 MILES EAST OF CHADRON. HOWEVER...SINCE 1025 PM...THIS STORM HAD WEAKENED BELOW SEVERE LIMITS WHILE STILL MOVING EAST AT 15 MPH. LAT...LON 4298 10314 4273 10314 4272 10280 4298 10280 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:05 PM MDT, 8 hours 1 minute earlier.
Area forecast discussion, Jun 15, 2:05 PM MDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT WED JUN 15 2005 .SHORT TERM...UPPER RIDGE WILL REBUILD OVER THE CWA TONIGHT AS A SHORT WAVE INDUCES AN MCS OVER CENTRAL NEBRASKA. UPPER RIDGE WILL REMAIN CENTERED OVER THE FORECAST AREA THURSDAY AND A SHORTWAVE WILL MOVE INTO THE WESTERN PORTION OF THE CWA IN THE AFTERNOON. LOW LEVEL MOISTURE WILL BE LIMITED TONIGHT AND THURSDAY...BUT MID LEVEL MOISTURE WILL REMAIN OVER THE AREA. LIS WILL BE FROM -3 TO -5 IN THE NEBRASKA PANHANDLE THIS EVENING...WITH CAPE VALUES OVER 1000 J/KG. THETA E RIDGE AXIS WILL BE ALONG THE WY/NEB AT 00Z THIS EVENING. WILL MENTION A CHANCE OF THUNDERSTORMS THIS EVENING...WITH SOME STORMS BECOMING SEVERE IN THE NEBRASKA PANHANDLE...ESPECIALLY ACROSS THE SOUTHERN HALF. BY MIDNIGHT...SHOWERS SHOULD LINGER ACROSS THE EASTER PORTION OF THE NEBRASKA PANHANDLE...WHILE CONDITIONS IMPROVE ACROSS THE REST OF THE AREA. THURSDAY LOOKS LIKE A REPEAT OF TODAY...AND LIS WILL BE FORM -4 TO -6 EAST OF THE LARAMIE RANGE WITH CAPE VALUES OVER 2000 J/KG. BELIEVE ANOTHER ROUND OF SEVERE WEATHER WILL BE LIKELY EAST OF THE LARAMIE RANGE THURSDAY AFTERNOON. HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL. WITH THE SATURATING RAINS OF THE PAST COUPLE OF WEEKS...WILL HAVE TO WATCH THE STRONGER THUNDERSTORMS FOR THE POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHEAST PORTION OF THE CWA. .LONG TERM...FOR THURSDAY NIGHT THROUGH SATURDAY...ANY SHOWER AND THUNDERSTORM ACTIVITY WHICH DEVELOPS THURSDAY EVENING WILL DECAY QUICKLY AND MOVE OUT OF THE AREA BY MIDNIGHT. DEEP SOUTHWEST FLOW CONTINUES WITH WEST COAST CUTOFF CONTINUING TO MIGRATE SOUTH ALONG THE OREGON COAST. KEPT LOW POPS IN FOR FRIDAY AFTERNOON BUT MAINLY OVER THE MTNS. SATURDAY WILL BE DRY DUE TO MID LEVEL WARMING/SUBSIDENCE WHICH PLACES CAP OVER LOWER ATMOSPHERE. TEMPS AROUND 5 TO 10 DEGREES ABOVE NORMAL FRIDAY AND SATURDAY. FOR SUNDAY THROUGH WEDNESDAY...RIDGE AXIS ALOFT WILL EXTEND FROM THE SOUTHERN HIGH PLAINS TO THE GREAT LAKES SUNDAY THROUGH TUESDAY. DURING THE SAME TIME AN UPPER LEVEL TROUGH WILL BE ALONG THE WEST COAST. IN BETWEEN...THE CWA WILL BE IN SOUTHWEST WIND FLOW ALOFT. ON TUESDAY AND WEDNESDAY A PORTION OF ENERGY FROM THE SOUTHERN PART OF THE UPPER LEVEL TROUGH WILL LIFT AND FILL AS IT MOVES MAINLY TO THE NORTH OF THE CWA. THE MODELS ARE FAIRLY SIMILAR NOW...WITH ALL MODELS TRENDING FURTHER WEST AND SLOWER WITH THE UPSTREAM UPPER LEVEL TROUGH. IN ADDITION ALL MODELS HAVE HIGHER HEIGHTS ALOFT OVER THE CWA THROUGH THE MID PART OF NEXT WEEK. RESULTING SURFACE TEMPERATURES WILL BE ABOVE NORMAL FOR THIS PORTION OF THE FORECAST. AS FAR AS THUNDERSTORM ACTIVITY GOES...MUCH OF IT WILL DEPEND ON THE LOCATION OF THE SURFACE BOUNDARIES. AT THIS TIME IT APPEARS THAT A STATIONARY FRONT WILL BE OVER CENTRAL OR NORTHERN WYOMING AND THEN BACK INTO THE GREAT BASIN...ALMOST PARALLELING THE FLOW ALOFT. WAVES DEVELOP ON THE FRONT AT TIMES FOR SUNDAY THROUGH WEDNESDAY. A SURFACE LOW PRESSURE TROUGH WILL EXTEND INTO WESTERN NEBRASKA...WITH THE BOUNDARY LAYER MOIST AND UNSTABLE AHEAD OF THE FEATURE. MODELS FOR THE MOST PART KEEP THE BOUNDARY TO THE EAST OF THE CWA SO WILL KEEP THE DRY FORECAST GOING FOR NOW FOR SUNDAY THROUGH WEDNESDAY. SUNDAY AND MONDAY LOOK TO BETTER DAYS FOR ANY THUNDERSTORMS IN THE EAST PART OF THE CWA. BUT EVEN IF THERE IS SOME ACTIVITY THE WARM TEMPERATURES ALOFT SHOULD KEEP COVERAGE BELOW THAT OF CLIMATOLOGY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && KMD/DEMKO/WEILAND
Hazardous weather outlook, Jun 15, 9:45 AM MDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT WED JUN 15 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 945 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE BY EVENING. LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY STORMS THAT DEVELOP. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND GUSTS GREATER THAN 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP BOTH THURSDAY AND FRIDAY. A FEW OF THE STORMS MAY BE STRONG AGAIN THURSDAY AFTERNOON OR EVENING. MAINLY DRY WEATHER IS EXPECTED SATURDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. WYZ061>066-161130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 945 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING EACH AFTERNOON FROM THURSDAY THROUGH SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER STORMS MAY PRODUCE LOCALIZED HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STARK/KMD
In the hours before
Local storm report, Jun 15, 4:09 PM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO 3 N POTTER 41.26N 103.31W
06/15/2005 F0 CHEYENNE NE NWS EMPLOYEE
NWS EMPLOYEE REPORTED
&&
JCDLocal storm report, Jun 15, 5:51 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 6 S POTTER 41.13N 103.31W
06/15/2005 0.75 INCH CHEYENNE NE PUBLIC
&&
JCDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:45 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.